Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking metformin and ovcon. Have stomach pain, bloating, loss of appetite and weight loss. Reason?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I am having stomach issues. Last weekend we took some of the kids we volunteer with on a trip and had a lot of junk food - so at first I thought maybe just that?? It has been over a week though, and I am still bloated worse than ever, feel very full, and have even gained a couple pounds since being home. I am miserable and don't know if this is something that will just go away or is affiliated with my endometriosis or pcos or the meds I take (metformin, ovcon-35). I just need to feel well before starting back to work after spring break! Having stomach cramps, bloating, feeling full and unable to eat much at a time, brief nausea here and there.
Posted Sat, 13 Apr 2013 in Digestion and Bowels
Answered by Dr. Srikanth Reddy 38 minutes later
Thanks for using health care magic for posting your query.
I went through the history that you mentioned and from your description it appears that there could be three possibilities:
1) Gastritis
2) Hepatitis A
3) Endometriosis

Gastritis may have developed when you went out and may sometimes persist. All you have to do is take a course of anti acids to treat the condition and eat bland type of food.
Eating out and such complains can also be associated with liver functions and you will get to know. If it is positive it may take 3-4 weeks to recover and treatment is mostly symptomatic.
Lastly yes as you have rightly suggested, your endometriosis might also be responsible for the above mentioned symptoms. You outdoor visit and start of the symptoms could be just a co-incidence. You should get a fresh Ultrasound abdomen done.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you can close the discussion and rate the answer accordingly.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor